Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 30, 2019, 4:15 PM CDT for Crawford County, Grant County, Richland County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2019, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 30, 2019, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1910 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
474
WUUS53 KARX 302115
SVRARX
WIC023-043-103-302215-
/O.NEW.KARX.SV.W.0039.190630T2115Z-190630T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
415 PM CDT Sun Jun 30 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northern Grant County in southwestern Wisconsin...
Southwestern Richland County in southwestern Wisconsin...
Crawford County in southwestern Wisconsin...
* Until 515 PM CDT.
* At 414 PM CDT, severe thunderstorms were located along a line
extending from 13 miles west of Richland Center to 7 miles east of
Harpers Ferry, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Muscoda around 440 PM CDT.
Other locations impacted by these severe thunderstorms include
Eastman, Highway 61 And County T, Horrigan Ridge, Eagle Corners,
County Roads K And T, Bridgeport and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4291 9114 4296 9114 4307 9118 4313 9118
4315 9115 4320 9112 4326 9106 4331 9111
4334 9117 4336 9117 4343 9079 4342 9067
4320 9038 4320 9043 4308 9043 4290 9112
TIME...MOT...LOC 2114Z 325DEG 31KT 4335 9065 4323 9101
HAIL...0.75IN
WIND...60MPH
$$
CA3 follow-up statements
607
WWUS53 KARX 302140
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
440 PM CDT Sun Jun 30 2019
WIC023-043-103-302215-
/O.CON.KARX.SV.W.0039.000000T0000Z-190630T2215Z/
Grant WI-Richland WI-Crawford WI-
440 PM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN GRANT...SOUTHWESTERN RICHLAND AND CRAWFORD COUNTIES...
At 440 PM CDT, severe thunderstorms were located along a line
extending from Muscoda to 7 miles northwest of Bloomington, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Law enforcement. At 411 PM CDT, a tree was reported blown
down near Mount Sterling.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
northern Grant, southwestern Richland and Crawford Counties,
including the following locations... Eastman, Highway 61 And County
T, Horrigan Ridge, Eagle Corners, County Roads K And T, Bridgeport
and Highway 171 And County U.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4291 9114 4296 9114 4307 9118 4313 9118
4315 9115 4320 9112 4326 9106 4340 9065
4320 9038 4320 9043 4308 9043 4290 9112
TIME...MOT...LOC 2140Z 330DEG 35KT 4316 9044 4296 9104
HAIL...0.75IN
WIND...60MPH
$$
CA078
WWUS53 KARX 302157
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
457 PM CDT Sun Jun 30 2019
WIC103-302206-
/O.CAN.KARX.SV.W.0039.000000T0000Z-190630T2215Z/
Richland WI-
457 PM CDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RICHLAND COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa...and southwestern Wisconsin.
LAT...LON 4291 9114 4296 9114 4307 9118 4313 9118
4318 9110 4319 9067 4317 9067 4317 9066
4321 9055 4320 9043 4308 9043 4290 9112
TIME...MOT...LOC 2156Z 330DEG 35KT 4304 9035 4283 9095
$$
WIC023-043-302215-
/O.CON.KARX.SV.W.0039.000000T0000Z-190630T2215Z/
Grant WI-Crawford WI-
457 PM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN GRANT AND SOUTHERN CRAWFORD COUNTIES...
At 456 PM CDT, severe thunderstorms were located along a line
extending from 11 miles southeast of Muscoda to near Bloomington,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Law enforcement. These storms have a history of producing
damage to trees.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
northern Grant and southern Crawford Counties, including the
following locations... Eastman, Highway 61 And County T, Harris
Ridge, Highways 60 And 61, County Roads K And T, Limery Ridge and
Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4291 9114 4296 9114 4307 9118 4313 9118
4318 9110 4319 9067 4317 9067 4317 9066
4321 9055 4320 9043 4308 9043 4290 9112
TIME...MOT...LOC 2156Z 330DEG 35KT 4304 9035 4283 9095
HAIL...0.75IN
WIND...60MPH
$$
CA266
WWUS53 KARX 302209
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
509 PM CDT Sun Jun 30 2019
WIC023-043-302218-
/O.EXP.KARX.SV.W.0039.000000T0000Z-190630T2215Z/
Grant WI-Crawford WI-
509 PM CDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRANT AND SOUTHERN
CRAWFORD COUNTIES WILL EXPIRE AT 515 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa...and southwestern Wisconsin.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Grant County until 615 PM CDT.
LAT...LON 4291 9114 4296 9114 4307 9118 4313 9118
4318 9110 4319 9067 4317 9067 4317 9066
4321 9055 4320 9043 4308 9043 4290 9112
TIME...MOT...LOC 2208Z 325DEG 31KT 4297 9028 4276 9088
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:11 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 2:11 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
211 PM CDT Sun Jun 30 2019
.SHORT TERM...(This evening through Monday)
Issued at 210 PM CDT Sun Jun 30 2019
Convection has quickly reformed early this afternoon across
eastern Minnesota into northern Wisconsin ahead of yet another
short wave trough moving across the top of the upper level ridge.
The lower levels of the atmosphere have not recovered quickly in
the wake of the earlier morning convection, but MUCAPES are in
the 1000-1500 J/Kg range. The latest runs of the HRRR seem to have
a good handle on this activity and continue to move it southeast
along the edge of the MUCAPE gradient and it should clear the
eastern parts of the area by late this afternoon.
This activity should help to reinforce the synoptic front that
looks to extend from southwest Minnesota into southern Wisconsin.
This front is not expected to move much, if at all overnight, and
likely will be the focus for additional development overnight.
Several runs of the RAP have been showing a moderate band of
frontogenesis to exist along the front. As the low level jet gets
going and intersects the boundary, the RAP and HRRR all show a
band of convection oriented from central Minnesota into southern
Wisconsin, developing overnight. With precipitable water amounts
near 2 inches and warm cloud depths of 4 km or so, concerned that
this overnight activity will be heavy rain producers with the rain
falling over ground that is already saturated by the rains of the
last couple of days. A flash flood watch is looking more likely
for areas generally along and north of Interstate 90. This
activity should then begin to diminish/move off to the east after
sunrise with the diurnal decay of the low level jet.
Unfortunately, it does not look like the synoptic front is going
to move much and should still be near the vicinity for Monday
afternoon. By mid to late afternoon, the RAP is showing the
moisture transport axis redeveloping back into the front over
southern and central Minnesota with another round of convection
forming. Along with the continued heavy rain threat, this activity
could also have a damaging wind threat. ML CAPES may recover back
into the 2000-3000 J/Kg range with the potential of 40 to 50 knots
of shear in the 0-6 km layer.
.LONG TERM...(Monday night through Sunday)
Issued at 210 PM CDT Sun Jun 30 2019
No large scale pattern change looks to occur over the upcoming
week. A flat upper level ridge will remain over the central part
of the country with troughing over the western conus and over
central Canada. The two long wave troughs will push several short
wave troughs across the flat ridge and over the Upper Midwest. The
surface boundary will get pushed around some by convective
complexes, but in the big picture, it will remain over the region.
As the short wave troughs cross the region, they will interact
with the front and likely cause additional convective complexes to
form. This will necessitate the inclusion of rain chances everyday
into next weekend. Depending on where the convective complexes
form and how much rain is dropped, the concern for additional
flooding remains elevated.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1229 PM CDT Sun Jun 30 2019
Much uncertainty exists with how the convection is going to play
out during the next 24 hours. This is due to the CAMs not handling
the existing convection. For this afternoon, thinking the line of
storms near the Twin Cities will drop southward into the TAF
sites. It should reach KRST around 30.20z and KLSE around 30.21z.
These storms should last 2 to 3 hours. Main threat with these
storms will be heavy rain and gusty winds.
For tonight, not sure how this is going to play out. If the
storms, move more down the I-94 corridor this afternoon than there
would likely be redevelopment near the Mississippi River. If this
bows further west, than much of the redevelopment would be west
and south of the TAF sites.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 9 PM CDT this evening for WIZ061.
MN...Heat Advisory until 9 PM CDT this evening for MNZ079-086>088-
094>096.
IA...Heat Advisory until 9 PM CDT this evening for IAZ008>011-018-019-
029-030.
&&
SHORT TERM...04
LONG TERM...04
AVIATION...BoyneHazardous weather outlook, Jun 30, 11:29 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1129 AM CDT Sun Jun 30 2019 WIZ017-029-032>034-041>044-053>055-011100- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland- 1129 AM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of central Wisconsin...north central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Afternoon heat index readings will range from 95 to 100 degrees. Thunderstorms are possible again later this afternoon and tonight. Some of the thunderstorms could become severe with a threat for damaging winds, heavy rain which may lead to flooding, and possibly some large hail. A Flash Flood Watch may be needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional thunderstorm chances will be found Monday through Saturday. An ongoing risk will be for heavy rainfall and flash flooding where repeat storms occur. It is too early to determine the risk for severe storms during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed later today and this evening. In addition, rainfall reports are always appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ061-011100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Grant- 1129 AM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota and southwest Wisconsin. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect through mid-evening. Afternoon heat index readings will range from 100 to 105 degrees. Thunderstorms are possible again later this afternoon and tonight. Some of the thunderstorms could become severe with a threat for damaging winds, heavy rain which may lead to flooding, and possibly some large hail. A Flash Flood Watch may be needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional thunderstorm chances will be found Monday through Saturday. An ongoing risk will be for heavy rainfall and flash flooding where repeat storms occur. It is too early to determine the risk for severe storms during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed later today and this evening. In addition, rainfall reports are always appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04
In the hours before
Special weather statement, Jun 30, 3:36 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service La Crosse WI
336 PM CDT Sun Jun 30 2019
IAZ011-MNZ096-WIZ041-042-053>055-302145-
Allamakee-Houston-Richland-Vernon-La Crosse-Crawford-Monroe-
336 PM CDT Sun Jun 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN...
At 334 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Wonewoc to near Spring Grove. Movement
was southeast at 50 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
La Crosse, Sparta, Prairie Du Chien, Richland Center, La Crescent,
Viroqua, Waukon, Caledonia, Lansing, Onalaska, West Salem, Boscobel,
Westby, Bangor, Hillsboro, Spring Grove, Cashton, Stoddard, Coon
Valley and La Farge.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4321 9029 4320 9044 4321 9055 4317 9069
4312 9074 4306 9094 4299 9106 4300 9113
4299 9116 4308 9118 4308 9130 4337 9161
4350 9161 4357 9172 4370 9173 4397 9091
4370 9031 4356 9031 4355 9019 4317 9019
TIME...MOT...LOC 2034Z 297DEG 45KT 4366 9024 4348 9166
CASpecial weather statement, Jun 30, 3:46 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service La Crosse WI
346 PM CDT Sun Jun 30 2019
IAZ010-011-302145-
Winneshiek-Allamakee-
346 PM CDT Sun Jun 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ALLAMAKEE
AND WINNESHIEK COUNTIES...
At 346 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles southeast of Mabel to near
Cresco. Movement was south at 25 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Decorah, Waukon, Postville, Calmar, Ossian, Spillville, Fort
Atkinson, Ridgeway, Hardin, Castalia, Jackson Junction, and Volney.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4308 9208 4350 9208 4350 9160 4337 9160
4308 9129
TIME...MOT...LOC 2046Z 353DEG 23KT 4341 9163 4336 9206
CALocal storm report, Jun 30, 3:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
351 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 2 N OSAGE 43.31N 92.81W
06/30/2019 MITCHELL IA LAW ENFORCEMENT
TREES BLOWN DOWN.
&&Local storm report, Jun 30, 3:55 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG CRESCO 43.37N 92.12W
06/30/2019 HOWARD IA LAW ENFORCEMENT
TREE BLOWN DOWN.
&&Local storm report, Jun 30, 3:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
356 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST DECORAH 43.31N 91.79W
06/30/2019 E50 MPH WINNESHIEK IA NWS EMPLOYEE
&&
CALocal storm report, Jun 30, 4:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
414 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG MABEL 43.52N 91.77W
06/30/2019 FILLMORE MN PUBLIC
RELAYED VIA SPOTTER OF TREES AND POWER LINES
DOWN IN MABEL. TIME ESTIMATED BASED ON
RADAR.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:20 AM CDT | Heat Advisory | ARX | Grant | 13 hr |
| Jun 30, 6:29 AM CDT | Special Weather Statement | ARX | Clark, Taylor | 2 hr |
| Jun 30, 7:36 AM CDT | Special Weather Statement | ARX | Clark, Taylor | 24 min |
| Jun 30, 8:03 AM CDT | Special Weather Statement | ARX | Buffalo, Clark | 57 min |
| Jun 30, 8:35 AM CDT | Special Weather Statement | ARX | Buffalo, Clark, Jackson, Trempealeau | 55 min |
| Jun 30, 9:05 AM CDT | Special Weather Statement | ARX | Adams, Jackson, Juneau, La Crosse, Monroe | 55 min |
| Jun 30, 9:39 AM CDT | Special Weather Statement | ARX | Adams, Juneau, La Crosse, Monroe, Richland, Vernon | 66 min |
| Jun 30, 10:09 AM CDT | Special Weather Statement | ARX | Adams, Crawford, Juneau, Richland, Vernon | 51 min |
| Jun 30, 10:22 AM CDT | Special Weather Statement | ARX | Adams, Crawford, Juneau, Richland, Vernon | 38 min |
| Jun 30, 2:26 PM CDT | Special Weather Statement | ARX | Buffalo, Jackson, Trempealeau | 34 min |
| Jun 30, 3:36 PM CDT | Special Weather Statement | ARX | Crawford, Richland, Vernon | 69 min |
| Jun 30, 4:39 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 96 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.